MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X40; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X40; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 199723640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: mni.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image received.A definitive assignable root cause could not be determined based on the provided information.During the investigation, no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that patient underwent revision surgery on an unknown date.During the surgery, a broken screw was removed, along with another screw, both rods, and both set screws.The broken screw was discovered on preoperative imaging.This report is for a 5.5 expedium verse fenestrated screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the 5.5 exp verse fen scr 6.0x40 (part # 199723640 & lot # 213706) was received at us cq.The screw component of the assembly (part # 887046744) was broken below the screw head.The whole broken screw component was received.The received condition is consistent with the complaint condition thus the complaint is confirmed.Device failure/defect identified? yes; screw component was broken.Dimensional inspection: major thread diameter of the assembly was measured.Specified dimensions: major thread diameter = 6.00mm +/- 0.1mm.Measured dimensions: major thread diameter = 5.92mm; conforming.Document/specification review: drawing(s) reviewed: (current & manufactured revisions) no issues.Conclusion: the complaint was confirmed for the 5.5 exp verse fen scr 6.0x40 (part # 199723640 & lot # 213706).The screw component of the assembly was broken.Although no definitive root cause could be determined, it is possible that the device encountered unintended forces which lead to the rupture of the screw stem, and the breakage of the screw head tabs.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: the dhr of product code: 199723640, lot : 213706.Was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 25.08.2018, qty: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision surgery was performed on (b)(6) 2020.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s).The image(s) was reviewed, and the complaint condition could be confirmed as x-ray displays that the screw is broken in two pieces.No other issue(s) was identified with the device.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE FEN SCR 6.0X40
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10448684
Report Number1526439-2020-01524
Device Sequence Number17033697
Product Code PML
UDI-Device Identifier10705034403090
UDI-Public(01)10705034403090
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723640
Device Catalogue Number199723640
Device Lot Number213706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer09/02/2020
09/23/2020
10/15/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/22/2020
10/07/2020
10/16/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE FEN SCR 6.0X45; 5.5 EXP VERSE UNITIZED SET SCR; MMSI ROD PREBENT, 5.5 X40MM, T; 5.5 EXP VERSE FEN SCR 6.0X45; 5.5 EXP VERSE UNITIZED SET SCR; MMSI ROD PREBENT, 5.5 X40MM, T
Outcome Attributed to Adverse Event Required Intervention;